Levothyroxine & dizziness

Hello again.

I'm wondering if anyone has experienced dizziness and spacy feelings when taking Levothyroxine.

Mine started within 2 days of taking it,at first it wasn't dizziness as such but I'd get a sensation in the top of my skull then it felt like a wave moving across inside my head and down my forehead, over my eyes. It would stop me from what I was doing and made me feel very uneasy & weak.

Since that started I've had quite a few other symptoms. I'm sensitive to certain lighting, I have pain in my eyes when I move them from side to side, When sitting still I feel as if everything around me moves forwards(not all the time), I feel spaced out, the last few days I have had a weak sensation in my hands, walking the dog last week I had to stop, everything turned a yellow colour and it seemed as if everything around me froze, then the ground started to move back and forwards but then it was over in about 10-20 seconds.

Also I have a 3 year old cocker spaniel.

He's started getting really distressed while I'm asleep, he's been jumping on my chest and digging a hole on me and licking my head to wake me up. He's never done this before and it's making me wonder what's happening when I'm asleep.

I went to my gp this morning, while in the waiting room I felt really spaced out, it's so hard to explain.

I told the gp everything I've mentioned here & asked if Levo can cause these symptoms.

He didn't refer to any instructions, just told me out right no because it doesn't effect the nervous system.

He then asked me

'what did I think was wrong & what did I think was causing it'

(He asked me the same question 18 months ago when I told him I'd hallucinated & was experiencing light sensitivity and was seeing things that were just everyday stationary items, from the corner or my eyes that would give me a fright make me jump)

I told him I didn't know but was concerned due to what happened 18 months ago

I then asked should we investigate around my Pituritary gland incase something is going on there, which he said

'No we've already done that.'

My TSH was 10.26 (0.40-4)

T4 12.2 (10-25)

Adrenal, cortisol function 432 (200-700)

He couldn't help me and has signed me off on sick again (as Im a rep and have to drive) & has told me to monitor my symptoms.

Can anyone give any advice here, maybe this is normal but it really doesn't feel right at all...

Thank you again xx

5 Replies

oldestnewest
  • Sorry, my TSH was 10.55 I think not 10.26 x

  • Am I correct that your TSH when last tested was 10.55 before you went onto levothyroxine? What dose did your doctor prescribe.

  • Hi Shaws, yes that was my last blood readings..

    I'm on 50mcg and back for more bloods on 26th Feb

  • hey.. I am not sure.. but you need a relaxation therepy.. its due to stress. it happens.. you are okay.. practice breathing and take rest. using a journal is a great way to understand what is going on.. so write everything everyday and read every month.. I do not think it because of the medication.

    according to chinese medicine.. emotions play a major rule in causing illnesses and where it happens in the body.. people who develope anger and rage are usually the ones who will have problems in the liver. people who are stressed and anxious.. the thyroid gland will be the problem. so yes. look through your past honey. I am sure its more of emotional thing going on that even caused hypothyroidism. well at least for me stress caused my hashimato's.. :) good luck

  • Hey

    Thanks for your reply

    I've been on the sick for 2 weeks, other than walk my dog I've done absolutley nothing, I've been really relaxing and chilled, probably the most I've been in ages...

    But you're right, I know stress is really not good for anyone. I will try and do more to de stress 👍🏻

    Thank u X

You may also like...